Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 6553  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Articlesmenu-bullet Search Instructions Online Submission Subscribe Etcetera Contact
 
  NAVIGATE Here 
  Search
 
 :: Ahead Of print
 ::  Search Pubmed for
 
    -  Sun X M
    -  Liu L H
    -  Wu Q
    -  Wang H G
 :: Article in PDF

  IN THIS Article
 ::  Abstract

 Article Access Statistics
    Viewed1725    
    PDF Downloaded39    

Recommend this journal


 

 Table of Contents   Next Article  
CASE REPORT
Ahead of print publication

Cefoperazone/sulbactam-induced hemolytic anemia


1 Department of Pharmacy, Beijing Chao-yang Hospital, Capital Medical University, Beijing, China
2 Department of Hepatobiliary and Pancreaticosplenic Surgery, Beijing Chao-yang Hospital, Capital Medical University, Beijing, China

Date of Submission09-Dec-2020
Date of Decision13-Feb-2021
Date of Acceptance31-Mar-2021
Date of Web Publication13-Sep-2021

Correspondence Address:
HG Wang,
Department of Pharmacy, Beijing Chao-yang Hospital, Capital Medical University, Beijing
China
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/jpgm.JPGM_1335_20

PMID: 34528516


 :: Abstract 


Drug-induced hemolytic anemia (DIHA) is a rare complication of drug therapy and usually underdiagnosed. Cefoperazone/sulbactam is a compound prepared from the third generation of cephalosporin and β-lactamase inhibitor. There are limited data of DIHA induced from cefoperazone/sulbactam. A 93-year-old female patient, who had an operation on the biliary tract 3 months ago, was admitted to our hospital with an abdominal infection. After cefoperazone/sulbactam was given as anti-infection treatment, the patient developed hemolytic anemia on the third day. Cefoperazone/sulbactam was discontinued and replaced with meropenem. Subsequently the level of red blood cells, hemoglobin, and hematocrit returned to normal. Clinicians should pay attention to monitoring the possible adverse reactions during the use of cefoperazone/sulbactam and should be aware of the occurrence of DIHA, so as to give timely treatment.


Keywords: Adverse reactions, cefoperazone, drug-related side effects, hemolytic anemia, sulbactam



How to cite this URL:
Sun X M, Liu L H, Wu Q, Wang H G. Cefoperazone/sulbactam-induced hemolytic anemia. J Postgrad Med [Epub ahead of print] [cited 2023 Jan 29]. Available from: https://www.jpgmonline.com/preprintarticle.asp?id=325938


.




 

Top
 
  Next Article
Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow